Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 15, 2025, 4:20 PM CDT for Walker County, Alabama. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 4:20 PM CDT (21:20 UTC)
- Expired
- Mar 15, 2025, 4:59 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Walker County, AL
The radar
The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 4:31 PM CDT | TSTM WND DMG | 1 S The Wye, AL | Trees down. Possible tornado. |
| Mar 15, 4:31 PM CDT | TSTM WND DMG | 4 W Goodsprings, AL | Trees down on Paul Bolton Road. Possible tornado. |
| Mar 15, 4:40 PM CDT | TSTM WND DMG | 3 Ese Parrish, AL | Trees down. Reported by 911 center. Possible tornado. |
| Mar 15, 4:50 PM CDT | TORNADO | Sipsey, AL | Fire department responding to numerous reports of trees down, including some on houses, in Sipsey. |
| Mar 15, 4:52 PM CDT | TORNADO | 2 Ne Sipsey, AL | Several houses with significant damage, and possible injuries, on Campbellville Road northeast of Sipsey. TDS observed on radar at the time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 12:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
066
WFUS54 KBMX 152120
TORBMX
ALC127-152215-
/O.NEW.KBMX.TO.W.0015.250315T2120Z-250315T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
420 PM CDT Sat Mar 15 2025
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Eastern Walker County in central Alabama...
* Until 515 PM CDT.
* At 420 PM CDT, a tornado producing storm was located near Bankhead
Lock And Dam, or 20 miles southwest of Cordova, moving northeast at
45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Goodsprings, Barney, Gorgas Steam Plant, Empire, Rocky Hollow,
Sumiton, Burnwell, Beloit, Quinton, Sipsey, Gorgas, The Wye,
Powellville, Tutwiler, Parrish, Dora, Boldo, Cordova, Lynns Park,
and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3389 8709 3389 8701 3387 8700 3386 8696
3380 8695 3377 8702 3366 8706 3366 8709
3363 8710 3360 8720 3355 8719 3354 8723
3352 8725 3353 8727 3351 8727 3351 8732
3359 8732 3360 8742 3366 8742 3393 8710
TIME...MOT...LOC 2120Z 228DEG 41KT 3353 8741
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham5 follow-up statements
804
WWUS54 KBMX 152127
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
427 PM CDT Sat Mar 15 2025
ALC127-152215-
/O.CON.KBMX.TO.W.0015.000000T0000Z-250315T2215Z/
Walker AL-
427 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN
WALKER COUNTY...
At 427 PM CDT, a confirmed tornado was located near Gorgas, or 12
miles southwest of Cordova, moving northeast at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goodsprings, Barney, Gorgas Steam Plant, Empire, Rocky Hollow,
Sumiton, Burnwell, Beloit, Sipsey, Gorgas, The Wye, Powellville,
Tutwiler, Parrish, Dora, Boldo, Cordova, Lynns Park, and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3366 8742 3369 8739 3393 8710 3389 8709
3389 8701 3387 8700 3386 8696 3380 8695
3377 8702 3372 8704 3354 8732 3359 8732
3360 8742
TIME...MOT...LOC 2127Z 225DEG 43KT 3361 8733
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham255
WWUS54 KBMX 152128
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
428 PM CDT Sat Mar 15 2025
ALC127-152215-
/O.CON.KBMX.TO.W.0015.000000T0000Z-250315T2215Z/
Walker AL-
428 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN
WALKER COUNTY...
At 428 PM CDT, a confirmed tornado was located near Gorgas, or 12
miles southwest of Cordova, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goodsprings, Barney, Gorgas Steam Plant, Empire, Rocky Hollow,
Sumiton, Burnwell, Beloit, Sipsey, Gorgas, The Wye, Powellville,
Tutwiler, Parrish, Dora, Boldo, Cordova, Lynns Park, and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3366 8742 3369 8739 3393 8710 3389 8709
3389 8701 3387 8700 3386 8696 3380 8695
3377 8702 3372 8704 3354 8732 3359 8732
3360 8742
TIME...MOT...LOC 2128Z 228DEG 41KT 3361 8732
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham859
WWUS54 KBMX 152138
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
438 PM CDT Sat Mar 15 2025
ALC127-152215-
/O.CON.KBMX.TO.W.0015.000000T0000Z-250315T2215Z/
Walker AL-
438 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN WALKER COUNTY...
At 437 PM CDT, a confirmed tornado was located near Cordova, moving
northeast at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goodsprings, Barney, Empire, Rocky Hollow, Sumiton, Beloit, Sipsey,
Gorgas, Powellville, Parrish, Dora, Boldo, Cordova, Lynns Park, and
Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3364 8723 3374 8734 3393 8710 3389 8709
3389 8701 3387 8700 3386 8696 3380 8695
3377 8702 3376 8703
TIME...MOT...LOC 2137Z 227DEG 48KT 3372 8721
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham883
WWUS54 KBMX 152151
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
451 PM CDT Sat Mar 15 2025
ALC127-152215-
/O.CON.KBMX.TO.W.0015.000000T0000Z-250315T2215Z/
Walker AL-
451 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN WALKER COUNTY...
At 451 PM CDT, a confirmed tornado was located over Sipsey, or near
Sumiton, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sipsey and Powellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3378 8708 3384 8718 3393 8710 3392 8710
3389 8709 3389 8701 3387 8700 3386 8696
3384 8696
TIME...MOT...LOC 2151Z 225DEG 40KT 3384 8708
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham433
WWUS54 KBMX 152159
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
459 PM CDT Sat Mar 15 2025
ALC127-152209-
/O.CAN.KBMX.TO.W.0015.000000T0000Z-250315T2215Z/
Walker AL-
459 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR NORTHEASTERN WALKER COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for central
Alabama.
&&
LAT...LON 3378 8708 3384 8718 3393 8710 3392 8710
3389 8709 3389 8701 3387 8700 3386 8696
3384 8696
TIME...MOT...LOC 2158Z 228DEG 41KT 3391 8699
$$
87/GranthamWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:31 PM CDT, 1 hour 49 minutes earlier. Its key messages:
- Issued at 1248 PM CDT FRI MAR 14 2025
- A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties.
- There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama.
Area forecast discussion, Mar 15, 2:31 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 231 PM CDT Sat Mar 15 2025 ...New LONG TERM... .KEY MESSAGES... Issued at 1248 PM CDT FRI MAR 14 2025 - A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties. - There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama. && .SHORT TERM... (This afternoon through Sunday) Issued at 1248 PM CDT SAT MAR 15 2025 This afternoon. Broad ridging was centered over the Bahamas and Southeast Florida while a broad mid-level trough was over the South-Central Plains. A deep occluded low was positioned over Northwest Wisconsin. A strong cold front extended south from the occluded low well to our north that extends south and southwest through Illinois and extending toward the ArkLaTex Region early this afternoon. Global and regional numerical models are in solid agreement with a 120-140 upper level jet moving over much of the western and central counties later this afternoon into tonight. This jet max corresponds to a strong mid-level impulse that will round the trough base over Eastern Texas early this afternoon and swing east over the ArkLaTex this afternoon and continue east over Mississippi and Alabama this evening and overnight. Many ingredients are in place, as sampled by local and regional soundings from this morning up to the present time. Abundant wind shear exists with more than sufficient instability as surface temperatures continue to warm into the 70s across all but the far northern and northeast counties as of this writing. Some locations across the south and east will likely see highs in the lower 80s later this afternoon. A deepening plume of rich low-level moisture is continuing to advect into the area from the south with dew points in the 60s generally west of Interstate 65 at this time with readings in the upper 60s across the far western counties now. The moist environment will allow cloud base heights to lower through the late afternoon and overnight, making it easier for circulations aloft to extend down towards the surface. Expect increasing clouds from the west with windy conditions intensifying through the afternoon and into the night as a heavy convective line of storms gradually approaches from the west. Favorable conditions exists for some supercell structures to develop and exist ahead of the convective line, these storms will have the best strong/long duration tornado potential along with the greatest large hail risk. Damaging straight-line winds along with a QLCS embedded tornado risk will accompany the line of storms that is expected to gradually grow upscale into a long squall line with time through the afternoon and evening as strong forcing aloft moves eastward into the state. Winds will remain gusty from the south with speeds from 15-30 mph and higher gusts from 20-40 mph at times even ahead of the heavy convection. High temperatures will range from the lower 70s far northwest to the lower 80s east and southeast. Tonight. The broad mid-level trough will move east over the Mid-South Region overnight as favorable dynamical forcing along with strong shear and more than sufficient instability continues to support heavy convection with severe thunderstorms pushing east across the central and eastern portions of the forecast area. The occluded low will move further northeast, becoming positioned north of Lake Superior with the associated cold front extended south through the Ohio and Tennessee Valley Regions and southward across Eastern Mississippi by sunset. An extensive squall line is expected to congeal and plow eastward across the rest of the area with lingering supercell potential ahead of the convective line. ALl modes of severe weather will remain possible through the early morning hours before the surface front pushes east of the area into Georgia. Gusty winds will persist ahead of the convective line with wind speeds from the south at 15-30 mph with gusts 20-40 mph while northwest winds from 10-20 mph with gusts to 30 mph will be possible behind the front across the west and central portions of the area. Low temperatures will range from near 50 far northwest to readings near 60 toward daybreak on Sunday morning. Sunday. The broad mid-level trough will continue to move east with the trough base becoming positioned over the Central Gulf Coast Region towards late afternoon on Sunday. The primary cold front will move east into Georgia after sunrise while a secondary cold front will move east into the area through the day on Sunday. Winds will initially be from the southwest early in the day from 5-15 mph then will decrease to 5-10 mph later in the day as a more northwesterly flow develops areawide. Cloud cover will decrease across the southwest and southern counties through the afternoon while some thicker clouds will linger over the northern half of the area where small (10-20%) chances for some shower activity will linger through late afternoon. High temperatures will range from the upper 50s far northwest to the upper 70s far southeast. 05 && .LONG TERM... (Sunday night through next Friday) Issued at 230 PM CDT SAT MAR 15 2025 Sunday Night through Tuesday Night. The mid-level broad trough will continue to move east over the area Sunday night as broad mid-layer riding builds east over the Four Corners States. The broad ridging will build further over the Southern Plains on Monday then the ridge will become centered over the forecast area on midday Tuesday. The reinforcing cold front clears the forecast area by late in the evening while surface high pressure builds into the region from the Southwest. Surface high pressure will move northeast across the Southern third of the state late Monday into Tuesday. Dry conditions will persist across the area during this time frame with lows Sunday night from the mid 30s north to the low 40s south and highs from the upper 50s northeast to the mid 60s southwest. Lows Tuesday morning will range from the mid 30s east and northeast to readings near 40 far west and central. Highs Tuesday will be in the low to mid 70s followed by lows Tuesday night from the lower 40s far east to near 50 far west. Wednesday through Wednesday Night. A mid-level trough will move east over the Desert Southwest during the day Tuesday and will move east over the Central Plains and Middle Mississippi River Valley region early in the day Wednesday while mid-level ridging becomes centered over the Southeast Atlantic Coast. The upper low will move northeast over the Western Ohio River Valley Region Wednesday night while another impulse will dig southeast around the trough base over the Ozarks early Thursday morning. Surface high pressure will continue to move further east of the area while surface low pressure becomes organized across the Central Plains toward the Middle Mississippi River Valley with the associated cold front advancing eastward across Oklahoma and Texas during the day Wednesday. The surface low pressure will intensify and pull quickly northeast, becoming centered across the Eastern Great Lakes by Thursday morning while the associated surface front pushes east, clearing the forecast area early in the morning hours on Thursday. Look for increasing clouds from the west early in the day Wednesday with low (15-25%) chances for shower activity generally near and northwest of the Interstate 59 corridor by mid to late morning then increasing in coverage to a medium (25-45%) chance areawide Wednesday night. Highs Wednesday will range from the lower 70s far northwest and across the higher terrain east to readings in the upper 70s south, west and central. Wednesday Night through Friday. The mid-level trough axis will swing east over the area late Wednesday evening while amplified longwave ridging moves east over the Central and Northern Rockies on Thursday. The trough deepens further as it moves further to our east on Friday while the mid- level ridging broadens and becomes centered over much of the Plains states on Friday. Strong and expansive surface high pressure builds across much of Texas and builds into the region from the west through the day on Thursday before moving east and becoming centered across the forecast area by mid Friday morning. Another stretch of dry conditions is forecast during this time frame across the area. Lows Thursday will range from the upper 30s north to the lower 40s south with highs from the mid to upper 50s northeast while readings will be n the lower 60s south and southwest. Lows Friday morning will range from the lower 30s north and northeast to readings in the upper 30s south and central followed by highs areawide in the mid to upper 60s during the day Friday. 05 && .AVIATION... (18Z TAFS) Issued at 1129 AM CDT SAT MAR 15 2025 Expect deteriorating flying conditions through the afternoon hours as a heavy line of rain and thunderstorms with some severe storms will approach the area from the west. Expect a duration of thunderstorm activity with increasing surface wind gusts ahead of this activity with the highest winds within the activity. Thunderstorm potential will decrease toward midnight across the western areas with this activity lingering closer to sunrise on Sunday morning across the eastern locations. Some lingering showers will be possible into Sunday morning with the better chances north and east while the lower-level winds gradually decrease with time though the day. 05 && .FIRE WEATHER... Minimum RH values will decrease in the 30 percent range across the southeast portion of the forecast area on Sunday afternoon as surface winds become more west to northwest later in the afternoon with speeds from 7-15 mph. RH minimums will decrease further on Monday afternoon with readings in the low to mid 20 percent range across portions of the southwest. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 54 68 35 60 / 90 30 10 0 Anniston 54 70 38 62 / 90 30 10 0 Birmingham 54 67 39 61 / 100 20 0 0 Tuscaloosa 53 66 39 65 / 100 10 0 0 Calera 55 68 40 62 / 100 20 0 0 Auburn 57 73 42 62 / 90 30 0 0 Montgomery 58 73 41 65 / 90 20 0 0 Troy 57 75 42 63 / 90 20 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Sunday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene- Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter- Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. Flood Watch until 1 AM CDT Sunday for the following counties: Blount-Fayette-Lamar-Marion-Walker-Winston. && SHORT TERM...05 LONG TERM....05 AVIATION...05
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 233 AM CDT Sat Mar 15 2025 ALZ011>015-017>050-161045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 233 AM CDT Sat Mar 15 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Some severe storms are possible across the western half of Central Alabama through 8 am this morning. Damaging winds up to 60 mph, large hail up to quarter size, and a few tornadoes will be possible. An outbreak of severe weather is forecast this afternoon and evening through early Sunday morning. Damaging winds up to 70 mph, large hail up to golf ball size, and tornadoes, some of whichmay be strong and long-tracked, are likely during this time frame. There is a Slight Risk of Excessive Rainfall Saturday through Sunday morning. Generally 2-4 inches of rainfall is expected. A Flood Watch is now in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Saturday and Saturday night.
In the hours before
Local storm report, Mar 15, 3:52 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
352 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tornado 3 NW Elrod 33.29N 87.83W
03/15/2025 Tuscaloosa AL Trained Spotter
Numerous trees snapped. A few trees
uprooted. At least one house with roof
damage. Spotter saw the tornado cross US-82
near Minas Road.
&&
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:15 AM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| Mar 15, 2:45 AM CDT | Tornado Warning | BMX | Marion | 32 min |
| Mar 15, 2:47 AM CDT | Special Weather Statement | BMX | Lamar | 43 min |
| Mar 15, 3:03 AM CDT | Special Weather Statement | BMX | Fayette | 42 min |
| Mar 15, 3:17 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 43 min |
| Mar 15, 3:25 AM CDT | Special Weather Statement | BMX | Winston | 35 min |
| Mar 15, 3:32 AM CDT | Special Weather Statement | BMX | Pickens | 28 min |
| Mar 15, 3:38 AM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 52 min |
| Mar 15, 3:45 AM CDT | Special Weather Statement | BMX | Winston | 30 min |
| Mar 15, 4:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 29 min |
| Mar 15, 4:14 AM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Mar 15, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| Mar 15, 4:25 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Mar 15, 4:42 AM CDT | Special Weather Statement | BMX | Walker | 33 min |
| Mar 15, 5:08 AM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Mar 15, 5:12 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 34 min |
| Mar 15, 5:14 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Mar 15, 5:41 AM CDT | Special Weather Statement | BMX | Blount | 34 min |
| Mar 15, 6:50 AM CDT | Special Weather Statement | BMX | Blount | 10 min |
| Mar 15, 7:07 AM CDT | Areal Flood Advisory | BMX | Blount | 113 min |
| Mar 15, 8:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 25 hr |
| Mar 15, 8:08 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 25 hr |
| Mar 15, 1:32 PM CDT | Tornado Warning | BMX | Marion | 28 min |
| Mar 15, 2:31 PM CDT | Tornado Warning | BMX | Sumter | 44 min |
| Mar 15, 2:51 PM CDT | Tornado Warning | BMX | Greene, Pickens | 54 min |
| Mar 15, 3:24 PM CDT | Tornado Warning | BMX | Tuscaloosa | 66 min |
| Mar 15, 4:35 PM CDT | Tornado Warning | BMX | Pickens | 25 min |
| Mar 15, 4:45 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa | 31 min |
| Mar 15, 5:16 PM CDT | Tornado Warning | BMX | Sumter | 16 min |
| Mar 15, 5:37 PM CDT | Tornado Warning | BMX | Winston | 23 min |
| Mar 15, 6:32 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 58 min |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.